MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ GRAM STAIN KIT; STAINS, MICROBIOLOGIC

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ GRAM STAIN KIT; STAINS, MICROBIOLOGIC
Catalog Number 212539
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using one (1) bd bbl¿ gram stain kit, there was precipitate present affecting the user's ability to distinguish precipitate from organism.There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
D4.Medical device expiration date: unknown.H4.Device manufacture date: unknown.D4.Medical device lot#: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary- this memo is to summarize findings on the complaint related to kit gram stain stabilized, catalog number 212539, batch number unknown, complaint # (b)(4) for solution appearance.Components are mixed and dispensed into the appropriate containers.After qc testing product is released and transported to the distribution center.A review of the batch history record could not be completed as no lot number was provided.The complaint trends were reviewed for a period covering 12 months.During that time, there have been no trends for this product.No returns or photos were provided.Unable to test retentions as no batch number was provided.The customer reported there was a precipitate in the product.This complaint cannot be confirmed based on the information provided.Waters will continue to trend on performance complaints and assess product intended uses against regulatory requirements.
 
Event or Problem Description

Brand Name
BD BBL¿ GRAM STAIN KIT
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24002477
Report Number1119779-2025-05547
Device Sequence Number21465308
Product Code JTS
UDI-Device Identifier00382902125396
UDI-Public(01)00382902125396
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number212539
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown